Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 73, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 4, 2018, 11:52 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2018, 11:52 PM CST (05:52 UTC)
- Expired
- Nov 5, 2018, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
309 WHUS73 KGRB 050552 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1152 PM CST Sun Nov 4 2018 LMZ521-522-051200- /O.CAN.KGRB.GL.W.0013.000000T0000Z-181105T0600Z/ /O.NEW.KGRB.SC.Y.0073.181105T0552Z-181105T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1152 PM CST Sun Nov 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 6 AM CST Monday. The Gale Warning has been cancelled. * WINDS...South 15 to 25 knots, with gusts to 30 knots. * WAVES...4 to 6 feet subsiding to 2 to 4 feet by daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-051400- /O.CAN.KGRB.GL.W.0013.000000T0000Z-181105T0600Z/ /O.NEW.KGRB.SC.Y.0073.181105T0552Z-181105T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1152 PM CST Sun Nov 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until noon CST Monday. The Gale Warning has been cancelled. * WINDS...South 15 to 25 knots with gusts to around 30 knots, becoming southwest. * WAVES...8 to 11 feet subsiding to 4 to 7 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
4 follow-up statements
844 WHUS73 KGRB 051305 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 705 AM CST Mon Nov 5 2018 LMZ541>543-051800- /O.CON.KGRB.SC.Y.0073.000000T0000Z-181105T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 705 AM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Southwest 15 to 25 knots, becoming south in the afternoon. * WAVES...4 to 7 feet subsiding to 2 to 4 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
210 WHUS73 KGRB 051620 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1020 AM CST Mon Nov 5 2018 LMZ541-060000- /O.EXT.KGRB.SC.Y.0073.000000T0000Z-181106T0000Z/ Rock Island Passage to Sturgeon Bay WI- 1020 AM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...South 15 to 25 knots decreasing to 10 to 20 knots this evening. * WAVES...4 to 7 feet subsiding to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-051800- /O.CON.KGRB.SC.Y.0073.000000T0000Z-181105T1800Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1020 AM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...South 10 to 20 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
706 WHUS73 KGRB 051811 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1211 PM CST Mon Nov 5 2018 LMZ542-543-051915- /O.EXP.KGRB.SC.Y.0073.000000T0000Z-181105T1800Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1211 PM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below small craft advisory criteria. $$ LMZ541-060000- /O.CON.KGRB.SC.Y.0073.000000T0000Z-181106T0000Z/ Rock Island Passage to Sturgeon Bay WI- 1211 PM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...South 15 to 25 knots decreasing to 10 to 20 knots this evening. * WAVES...4 to 7 feet subsiding to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
104 WHUS73 KGRB 052106 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 306 PM CST Mon Nov 5 2018 LMZ541-060000- /O.CON.KGRB.SC.Y.0073.000000T0000Z-181106T0000Z/ Rock Island Passage to Sturgeon Bay WI- 306 PM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...South at 10 to 20 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 11:41 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 4, 11:41 PM CST, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1141 PM CST Sun Nov 4 2018 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 950 PM CST Sun Nov 4 2018 Winds have dropped below wind advisory criteria on the lakeshore, so the headline has been cancelled. Have increased fog coverage over the snow covered areas in north central and far northeast WI, where areas of dense fog may form overnight. UPDATE Issued at 547 PM CST Sun Nov 4 2018 The winter weather advisory has been cancelled, as snow has mixed with or changed over to rain over far northern Wisconsin. No additional snow accumulation is expected, but snow or slush covered roads may continue to cause travel concerns into the evening. && .SHORT TERM...Tonight and Monday Issued at 251 PM CST Sun Nov 4 2018 The main forecast challenges include ending time of precipitation tonight and then when to bring precipitation chances back late on Monday. The 20Z MSAS surface analysis showed an area of low pressure over northeast IA with a steady north-northeast movement. A weak ridge of high pressure is located over the northern and central Plains. The radar mosaic indicated a large swath of mainly light to moderate rain over most of northeast WI. The exception was over far north-central WI where light snow was still falling. Expect the snow to turn to rain by late afternoon. In addition to the precipitation, surface observations have picked up wind gusts over eastern WI in the 25 to 35 mph with an occasional gust over 40 mph near Lake MI. The surface low will continue to track north-northeast through western Wisconsin, eventually reaching western Lake Superior tonight. The main brunt of mainly light rain to occur this evening before ending over central/east-central WI. The chance for rain or a rain/snow mix may linger over the far north past midnight as a weak shortwave trough/embedded shortwave move through the area. East-southeast winds to remain gusty, especially over eastern WI this evening before veering south-southwest later tonight and diminishing. Temperatures may actually rise this evening as the low pressure passes by to our west, then eventually settle into the middle 30s north-central WI, middle to upper 30s central WI and lower 40s for eastern WI. The weak surface ridge is forecast to slide across WI Monday morning and bring a temporary halt to the precipitation chances. However, the next pronounced shortwave trough is forecast to start turning negatively-tilted from the northern Plains to the Ozarks by 00Z Tuesday. A double-barreled area of low pressure (one over the Midwest, the other near the mid-MS Valley), coupled with a 130 knot upper jet diving toward the mid-MS Valley, will combine with increased forcing from the trough to bring the next chance of precipitation to much of northeast WI by late Monday afternoon. Temperatures should be warm enough for any precipitation to fall as all rain. Despite a mild start to the day and a southwest wind, max temperatures are expected to range from around 40 degrees north-central, to the upper 40s east-central WI. .LONG TERM...Monday Night Through Sunday Issued at 251 PM CST Sun Nov 4 2018 Jet energy in the northern and southern streams combine to produce an elongated surface trough that moves across the region Monday night. The surface system doesn't really intensify until it moves out of our area into lower Michigan. Boundary layer and 850mb temperatures supports mostly rain, though there could be some wet snow in the north. The rain will diminish Tuesday morning, except for northcentral Wisconsin where it could keep going into the evening hours. A short wave trough moving through the cyclonic upper flow should produce snow showers Tuesday night, mainly north and west of the Fox Valley. Some accumulation is possible across the Northwoods. Snow showers could continue in far northcentral Wisconsin Wednesday night but little accumulation is expected. Dry and colder weather expected Thursday as a surface high edges in from the northern Plains. More shortwave energy moving through the upper flow should bring snow showers and even colder air Thursday night and Friday. A small snow accumulation is possible Thursday night and Friday, but lake effect potential looks limited. The coldest air of the season should arrive Saturday and Sunday. High temperatures should remain below freezing with lows near zero in the far north if there is snow on the ground. Sub zero wind chills are likely at night over much of the region. Ice will likely form on some of the inland lakes by the end of this week. && .AVIATION...for 06Z TAF Issuance Issued at 1137 PM CST Sun Nov 4 2018 IFR/LIFR conditions will continue across north central and central WI overnight, with areas of fog expected to develop over the snow covered areas. Farther east, a mix of IFR/MVFR conditions are anticipated overnight. Light rain will become scattered as the night wears on. On Monday, the fog over the northwoods should mix out by mid- morning. A weak ridge of high pressure will arrive midday, and cause ceilings to rise to MVFR at most locations. The exception will be in the Fox Valley and lakeshore areas, where ceilings should rise to VFR during the afternoon. Rain will overspread the region from southwest to northeast during the evening, causing flight conditions to return to MVFR/IFR at most locations. LIFR conditions may develop at the western TAF sites toward the end of the TAF period. && .MARINE... Issued at 251 PM CST Sun Nov 4 2018 Low pressure will track north-northeast into the western Great Lakes this afternoon and into western Lake Superior tonight. The pressure gradient will remain tight, causing southeasterly winds to bring Gale force winds across Lake Michigan and the Bay of Green Bay nearshore waters. These winds are expected to subside below Gale force around midnight. Therefore, the Gale Warning remains in effect. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Kieckbusch SHORT TERM.....Kallas LONG TERM......RDM AVIATION.......Kieckbusch MARINE.........Kallas
Hazardous weather outlook, Nov 4, 9:53 PM CST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 953 PM CST Sun Nov 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 953 PM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of dense fog may develop over the snow covered areas of north central and far northeast Wisconsin overnight. This could result in hazardous travel conditions late tonight into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Sunday Rain may change to wet snow Monday night into Tuesday morning across far northern Wisconsin. A small accumulation is possible. The coldest air of the season is likely to arrive by the end of the week. High temperatures below freezing are expected over much of the region Friday, Saturday and Sunday, with nighttime sub-zero wind chills west of the Fox Valley and Lakeshore. Ice will likely form on some inland lakes by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Monday. LMZ521-522-541>543-060400- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 953 PM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force gusts are expected on the waters of Green Bay and Lake Michigan until about midnight. A Gale Warning remains in effect. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gale force gusts are possible on the waters of Green Bay and Lake Michigan Tuesday night and Wednesday. Kieckbusch
In the hours before
Local storm report, Nov 4, 6:04 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CST SUN NOV 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW RHINELANDER 45.63N 89.41W
11/04/2018 M3.8 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL SNOWFALL COURTESY OF WJFW-TV IN RHINELANDER.
&&
TIMKLocal storm report, Nov 4, 8:37 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
837 PM CST SUN NOV 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW ANTIGO 45.15N 89.15W
11/04/2018 M2.5 INCH LANGLADE WI PUBLIC
EVENT SNOWFALL TOTAL. REPORT VIA SOCIAL MEDIA.
0800 PM SNOW NW ARGONNE 45.66N 88.88W
11/04/2018 M3.7 INCH FOREST WI PUBLIC
EVENT SNOW TOTAL. LOCATION BETWEEN ARGONNE AND HILES.
REPORT VIA SOCIAL MEDIA.
&&
KLBNearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.